Alert archive / Indiana / Freeze Warnings in 2016

Freeze Warning 5, NWS Indianapolis, IN

April 9, 201628 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 9, 2016, 3:40 AM EDT for 28 counties in Indiana. It took effect at Apr 9, 2016, 9:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2016, 3:40 AM EDT (07:40 UTC)
In effect from
Apr 9, 2016, 9:00 PM EDT
Expired
Apr 10, 2016, 8:00 AM EDT
In force
11 hr
Issued by
NWS Indianapolis, IN
All 28 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS73 KIND 090740
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 AM EDT SAT APR 9 2016

...FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-091545-
/O.UPG.KIND.FZ.A.0005.160410T0300Z-160410T1200Z/
/O.NEW.KIND.FZ.W.0005.160410T0300Z-160410T1200Z/
/O.CON.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
340 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS
  TEMPERATURES FALL INTO THE MID TO UPPER 20S ACROSS THE AREA.
  TEMPERATURES IN THE UPPER 20S TO LOW 30S CAN BE EXPECTED
  SATURDAY NIGHT.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051-052-060-061-067>069-091500-
/O.CON.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX-
DAVIESS-MARTIN-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
340 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* TEMPERATURE...TEMPERATURES THIS MORNING WILL FALL INTO THE
  MIDDLE AND UPPER 20S.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
847 
WWUS73 KIND 091505
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1105 AM EDT SAT APR 9 2016

...FREEZING TEMPERATURES AGAIN SOME AREAS TONIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-092315-
/O.EXP.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
/O.CON.KIND.FZ.W.0005.160410T0300Z-160410T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
1105 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM EDT SUNDAY...

* TEMPERATURE...A HARD FREEZE CAN BE EXPECTED TONIGHT AS 
  TEMPERATURES FALL INTO THE MID TO UPPER 20S ACROSS THE AREA. 
  TEMPERATURES IN THE UPPER 20S TO LOW 30S CAN BE EXPECTED 
  SATURDAY NIGHT. 

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-043-044-051-052-060-061-067>069-091615-
/O.EXP.KIND.FZ.W.0004.000000T0000Z-160409T1500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX-
DAVIESS-MARTIN-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
1105 AM EDT SAT APR 9 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING AND WILL CONTINUE TO RISE
THIS AFTERNOON.

$$

JH
532 
WWUS73 KIND 091948
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT SAT APR 9 2016

...FREEZING TEMPERATURES AGAIN TONIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-100400-
/O.EXT.KIND.FZ.W.0005.160410T0100Z-160410T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
348 PM EDT SAT APR 9 2016

...FREEZE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
EDT SUNDAY...

* TEMPERATURE...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT
  WITH LOWEST TEMPERATURES IN THE MIDDLE TO UPPER 20S OVER FAR
  EASTERN SECTIONS AND THE UPPER 20S TO LOWER 30S OVER THE REST OF
  THE AREA ALONG AND EAST OF A LAFAYATTE TO GREEN CASTLE TO
  BEDFORD LINE.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

* TIMING...LOWEST TEMPERATURES WILL OCCUR AROUND MIDNIGHT. BUT SUB
  FREEZING TEMPERATURES ARE POSSIBLE ANY TIME AFTER 900 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
023 
WWUS73 KIND 100152
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 PM EDT SAT APR 9 2016

...FREEZING TEMPERATURES AGAIN TONIGHT...

INZ021-029>031-036>042-045>049-053>057-062>065-070>072-101000-
/O.CON.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
952 PM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* TEMPERATURE...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT
  WITH LOWEST TEMPERATURES IN THE MIDDLE TO UPPER 20S OVER FAR
  EASTERN SECTIONS AND THE UPPER 20S TO LOWER 30S OVER THE REST OF
  THE AREA ALONG AND EAST OF A LAFAYETTE TO GREENCASTLE TO
  BEDFORD LINE.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

* TIMING...LOWEST TEMPERATURES WILL OCCUR AROUND MIDNIGHT WITH
  TEMPERATURES SLOWLY RISING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RYAN
808 
WWUS73 KIND 100754
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 AM EDT SUN APR 10 2016

...FREEZING TEMPERATURES THIS MORNING...

INZ021-029-030-036-037-045-046-053-054-062-063-070-071-100900-
/O.CAN.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/
CARROLL-TIPPECANOE-CLINTON-MONTGOMERY-BOONE-PUTNAM-HENDRICKS-OWEN-
MORGAN-MONROE-BROWN-LAWRENCE-JACKSON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...
CRAWFORDSVILLE...BLOOMINGTON...BEDFORD...SEYMOUR
354 AM EDT SUN APR 10 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES IN PORTIONS OF THE WARNED AREA HAVE RISEN TO ABOVE
FREEZING AND WILL CONTINUE TO SLOWLY RISE THIS MORNING. THUS THE
WARNING IS CANCELLED.

$$

INZ031-038>042-047>049-055>057-064-065-072-101200-
/O.CON.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-
HENRY-JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JENNINGS-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE...
INDIANAPOLIS...SHELBYVILLE...COLUMBUS
354 AM EDT SUN APR 10 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...TEMPERATURES NEAR OR BELOW FREEZING HAVE OCCURRED
  IN THE WARNED AREA. TEMPERATURES ARE SLOWLY RISING AND WILL
  LIKELY BE ABOVE FREEZING ACROSS THE ENTIRE AREA BY 8 AM EDT.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE 
  DAMAGED OR KILLED. 

* TIMING...LOWEST TEMPERATURES OCCURRED AROUND MIDNIGHT...WITH
  TEMPERATURES SLOWLY RISING THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
318 
WWUS73 KIND 101208
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 AM EDT SUN APR 10 2016

INZ031-038>042-047>049-055>057-064-065-072-101315-
/O.EXP.KIND.FZ.W.0005.000000T0000Z-160410T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-
HENRY-JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JENNINGS-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE...
INDIANAPOLIS...SHELBYVILLE...COLUMBUS
808 AM EDT SUN APR 10 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING...SO THE
FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

RYAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 9, 2:32 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 9, 2:32 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 AM EDT SAT APR 9 2016

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 348 PM EDT FRI APR 8 2016

RAIN AND SNOW SHOWERS WILL GRADUALLY END TONIGHT AS LOW PRESSURE
MOVES AWAY TO THE EAST. CHILLY TEMPERATURES WILL PERSIST THROUGH
SATURDAY WITH NORTHWEST FLOW. A WARM FRONT WILL PASS THROUGH CENTRAL
INDIANA EARLY SUNDAY WITH WINDS FLIPPING TO SOUTHERLY AND BRINGING
MILDER AIR INTO THE REGION FOR THE SECOND HALF OF THE WEEKEND. RAIN
WITH EMBEDDED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT SUNDAY NIGHT
AND MONDAY. SLIGHTLY COOLER WEATHER WILL RETURN BEHIND THE FRONT
WITH A WARMING TREND TO NEAR NORMAL TEMPERATURES FOR THE SECOND HALF
OF NEXT WEEK AS HIGH PRESSURE FINALLY PROVIDES AN EXTENDED PERIOD OF
DRY WEATHER FOR THE OHIO VALLEY.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 815 PM EDT FRI APR 8 2016

PRECIPITATION WITH VORT MAX IS MORE WIDESPREAD THAN PREVIOUSLY
THOUGHT...SO UPPED POPS TO LIKELY ACROSS MUCH OF THE SOUTHERN HALF
OF THE AREA THIS EVENING. OBSERVATIONS INDICATE THAT RAIN IS STILL
THE PRIMARY PRECIPITATION TYPE...BUT SNOW WILL MIX IN AT TIMES AS
WELL.

PREVIOUS DISCUSSION FOLLOWS...

LOW PRESSURE CURRENTLY DEVELOPING OVER NORTHEAST INDIANA THIS
AFTERNOON WITH A FRONT TRAILING SOUTHWEST ACROSS THE FORECAST AREA.
NUMEROUS SHOWERS WITH GRAUPEL AND SNOWFLAKES HAVE BEEN REPORTED AND
HAVE SEEN A FEW LIGHTNING STRIKES AS WELL. ANOTHER MISERABLE APRIL
DAY IN PROGRESS WITH 19Z TEMPS RANGING FROM THE UPPER 30S TO MID 40S
WITH BREEZY WESTERLY WINDS.

PLENTY TO FOCUS ON FOR THE REST OF THE AFTERNOON INTO TONIGHT...WITH
LINGERING THREATS FOR PRECIPITATION INTO THE NIGHT FOLLOWED BY AN
EXPECTED WIDESPREAD HARD FREEZE FOR THE REGION.

SHOWERS WILL CONTINUE TO MOVE WEST TO EAST ACROSS THE FORECAST AREA
FOR THE NEXT COUPLE HOURS. HAVE RECEIVED NUMEROUS REPORTS OF GRAUPEL
WITH SOME OF THE HEAVIER SHOWERS AND LIKEWISE EXPECT THAT TO
CONTINUE AS WELL. ANY THREAT FOR THUNDER SHOULD BE EAST OF THE
FORECAST AREA BY 22-23Z AS THE MAIN FRONT ASSOCIATED WITH THE LOW
MOVES OFF TO THE EAST. LIKELY TO SEE A VERY BRIEF LULL IN PRECIP
COVERAGE EARLY THIS EVENING BEFORE PRECIP ASSOCIATED WITH A SHARP
UPPER VORT MAX DIVES INTO THE OHIO VALLEY AROUND OR SHORTLY AFTER
00Z. THIS AREA OF PRECIP IS LOCATED CURRENTLY OVER EASTERN IOWA AND
NORTHWEST ILLINOIS...WITH RAIN...SNOW AND MIXED PRECIP ALL BEING
REPORTED. HRRR AND WRF PIVOT THIS AREA OF PRECIP ACROSS THE FORECAST
AREA DURING THE EVENING AND AS 850MB TEMPS CRASH...EXPECT A
RAIN/SNOW MIX GRADUALLY TRANSITIONING TO ALL SNOW TOWARDS MIDNIGHT.
WILL CARRY CHANCE POPS FOR SCATTERED PRECIP.

MOST OF THE PRECIP ASSOCIATED WITH THE VORT MAX WILL BE OFF TO THE
SOUTHEAST SHORTLY AFTER MIDNIGHT. ADDITIONAL SNOW SHOWERS WILL PIVOT
SOUTH AND EAST FROM THE GREAT LAKES WITH A TRAILING SECONDARY
SURFACE TROUGH DIVING THROUGH NORTHERN INDIANA INTO OHIO IN THE
PREDAWN HOURS. THIS WILL MAINTAIN MORE CLOUDS AND SNOW SHOWERS/
FLURRIES ACROSS THE NORTHEAST PART OF THE FORECAST AREA UNTIL NEAR
DAYBREAK SATURDAY WITH PARTLY CLOUDY SKIES ELSEWHERE. LITTLE IF ANY
ACCUM FROM SNOW IS EXPECTED. IT WILL REMAIN BREEZY THROUGHOUT THE
NIGHT...WITH STRONGEST GUSTS AROUND 30MPH EXPECTED THROUGH THE
EVENING AND WINDS SLOWLY DECREASING THEREAFTER AS THE PRESSURE
GRADIENT RELAXES.

TEMPS...OTHER BIG ISSUE FOR TONIGHT IS THE EXPECTATION FOR A
WIDESPREAD HARD FREEZE AS TEMPS ARE EXPECTED TO BOTTOM OUT IN THE
MID AND UPPER 20S. AN OVERALL MODEL BLEND WORKED WELL FOR OVERNIGHT
LOWS. THE FREEZE WARNING CONTINUES AND WILL RUN FROM 06Z THROUGH 13Z
SATURDAY.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 348 PM EDT FRI APR 8 2016

FORECAST CHALLENGES FOCUS ON TEMPS THROUGHOUT AND PRECIP CHANCES
SUNDAY AND MONDAY AS THE DEEP UPPER TROUGH FINALLY LOOSENS ITS GRIP
OVER THE OHIO VALLEY.

STRENGTHENING UPPER LOW AND ASSOCIATED SURFACE LOW WILL BE IN THE
PROCESS OF MOVING AWAY FROM THE AREA AND INTO THE MID ATLANTIC
SATURDAY MORNING. THE DEPARTURE OF THESE FEATURES OFF THE EAST COAST
BY LATE SATURDAY WILL FINALLY ENABLE THE DEEP UPPER TROUGH WHICH HAS
DOMINATED THE WEATHER PATTERN FOR THE LAST FEW DAYS TO FINALLY SHIFT
EAST AND ENABLE RIDGING ALOFT TO EXPAND INTO THE MIDWEST FOR THE
SECOND HALF OF THE WEEKEND.

CHILLY CONDITIONS WILL PERSIST ON SATURDAY AS CENTRAL INDIANA
REMAINS UNDER CYCLONIC FLOW AS THE UPPER LOW PULLS AWAY. PLENTY OF
COLD AIR REMAINS AT 850MB AND SHOULD HAVE NO TROUBLE DEVELOPING A CU
FIELD FOR MUCH OF THE FORECAST AREA. UNLIKE THE LAST FEW DAYS AND
DESPITE THE CU...DO ANTICIPATE THE SUN WILL MAKE MORE OF ITS
PRESENCE KNOWN SATURDAY AND WILL ROLL WITH A PARTLY CLOUDY FORECAST
FOR MOST OF THE AREA. TEMPS ARE LIKELY TO FALL QUICKLY SATURDAY
EVENING WITH HIGH PRESSURE OVER THE AREA. THE HIGH WILL MOVE OFF TO
THE EAST OVERNIGHT SATURDAY AS RETURN FLOW DEVELOPS AND CLOUDS
INCREASE WITH A WARM FRONT APPROACHING.

RAW MODEL TEMPS SUGGEST SURFACE TEMPS ARE LIKELY TO FALL INTO THE
UPPER 20S AND LOWER 30S BY LATE EVENING OVER MUCH OF THE AREA BEFORE
WARM ADVECTION COMMENCES AND TEMPS BEGIN TO RISE OVERNIGHT AND
THROUGH DAYBREAK SUNDAY. FOR THIS REASON...WILL BE INTRODUCING A
FREEZE WATCH EAST OF A LAFAYETTE-BEDFORD LINE AND STARTING IT BY
LATE EVENING SATURDAY. RUN THE FREEZE WATCH THROUGH 12Z SUNDAY BUT
IT IS LIKELY THAT THE MIDNIGHT SHIFT WILL BE ABLE TO DROP HEADLINES
QUICKER FROM THE WEST AS TEMPS WARM IN THE PREDAWN HOURS SUNDAY.

WEAK LIFT ASSOCIATED WITH THE WARM FRONT PREDAWN SUNDAY WILL CLIP
AREAS NORTH OF I-70 AND MAY ENABLE A BRIEF PERIOD OF LIGHT PRECIP.
MODEL SOUNDINGS SUPPORT THE POTENTIAL FOR A RAIN/SNOW MIX BEFORE
LOWER LEVELS WARM SUFFICIENTLY. AFTER A PRIMARILY DRY MORNING SUNDAY
AS THE WARM FRONT LIFTS NORTH...DEEPER MOISTURE WILL ADVECT INTO THE
REGION AHEAD OF LOW PRESSURE TRACKING OUT OF THE CENTRAL PLAINS.
EXPECT RAIN SHOWERS TO BECOME MORE WIDESPREAD SUNDAY AFTERNOON...AND
CONTINUE INTO MONDAY AS THE LOW TRACKS THROUGH THE GREAT LAKES AND
ENABLES A COLD FRONT TO SAG THROUGH CENTRAL INDIANA. ELEVATED
INSTABILITY PRESENT SUNDAY NIGHT INTO MONDAY AND WILL CONTINUE WITH
A MENTION OF ISOLATED THUNDER WITH THE RAIN. HEAVIEST AND MOST
WIDESPREAD RAIN EXPECTED SUNDAY NIGHT AND MONDAY AS THE FRONTAL
BOUNDARY DROPS SLOWLY SOUTH THROUGH THE AREA. HAVE TRENDED TOWARDS
SLOWER NAM AND ECMWF WITH RESPECT TO RAIN ON MONDAY AS OP GFS LOOKS
TOO QUICK IN PUSHING THE BOUNDARY THROUGH THE AREA AND ENDING PRECIP.

TEMPS...AFTER A CHILLY SATURDAY...HIGHS WILL RECOVER INTO THE 50S
SUNDAY AND MONDAY WITH EVEN LOWER 60S POSSIBLE OVER SOUTHERN
COUNTIES. GENERALLY TOOK A MODEL BLEND FOR HIGHS AND LOWS THROUGH
THE PERIOD. ONLY EXCEPTION WAS SUNDAY NIGHT AS THE WARMER METMOS WAS
PREFERRED CONSIDERING THE OP GFS IS TOO QUICK IN BRINGING COOLER AIR
INTO THE REGION FROM THE NORTH.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...

ISSUED AT 228 AM EDT SAT APR 9 2016

DRY WEATHER IS EXPECTED DURING THIS PERIOD AS THE ECMWF SUGGESTS A
TRANSISTION ON IN THE UPPER FLOW. THE PERSISTENT NW FLOW WILL BE
IN PLACE ALOFT ON TUESDAY AS HIGH PRESSURE BUILDS ACROSS INDIANA
IN THE WAKE OF A COLD FRONT. AS THE WEEK GOES ON...ECMWF
SUGGESTS STRONG RIDGING BUILDING ACROSS THE WESTERN PLAINS BEFORE
PUSHING EAST ACROSS INDIANA AND THE GREAT LAKES. MEANWHILE...HIGH
PRESSURE LOOKS TO REMAIN IN PLACE AT THE SURFACE. THUS WILL TREND
TOWARD WARMER TEMPS IN THE LATER PART OF THIS FORECAST PERIOD AS
THE NW FLOW WILL BE CUT OFF. FURTHERMORE A DRY FORECAST LOOKS
QUITE REASONABLE GIVEN THE LACK OF ANY DYNAMICS AND LITTLE
MOISTURE AVAILABLE.

&&

.AVIATION /DISCUSSION FOR THE 09/0600Z TAF ISSUANCE/...

A FEW SNOW SHOWERS ON THE BACK SIDE OF AN UPPER LOW WILL PERSIST
THROUGH SAT 09Z...BUT THEY WILL NOT POSE ANY IMPACTS TO FLIGHT
OPERATIONS.  THE VFR CONDITIONS WILL CONTINUE FOR ENTIRE TAF PERIOD
AS RIDGING STRENGTHENS OVER THE REGION.

WINDS WILL REMAIN BREEZY OUT OF THE WEST/NORTHWEST THROUGH DAYBREAK
WITH SUSTAINED SPEEDS OF 12 TO 14 KTS...BUT GUSTS SHOULD TAPER OFF
OVER THE NEXT FEW HOURS. EXPECT WINDS TO BECOME SOUTHEASTERLY LATE
IN TAF PERIOD AT 4 TO 8 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR INZ021-
029>031-036>042-045>049-053>057-062>065-070>072.

FREEZE WARNING UNTIL 11 AM EDT THIS MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN/50
SHORT TERM...RYAN
LONG TERM....PUMA
AVIATION...TDUD/JP
Hazardous weather outlook, Apr 8, 10:25 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT FRI APR 8 2016

INZ021-029>031-036-037-045>048-053>057-062>065-070>072-100230-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-PUTNAM-HENDRICKS-
MARION-HANCOCK-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...BEDFORD...SEYMOUR
1025 PM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WIDESPREAD HARD FREEZE EXPECTED TONIGHT. SCATTERED SNOW
SHOWERS.

HAZARDS: DAMAGE TO SENSITIVE VEGETATION TONIGHT. BRIEFLY REDUCED
VISIBILITY IN SNOW SHOWERS.

TIMING: FREEZING TEMPERATURES AFTER 2 AM EDT. HEAVIER SNOW SHOWERS
THIS EVENING.

DISCUSSION: COLDER AIR WILL FLOW INTO THE AREA TONIGHT...PRODUCING
A HARD FREEZE ACROSS THE AREA. SCATTERED RAIN AND SNOW SHOWERS
WILL ACCOMPANY THE COLD AIR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

DISCUSSION: COLD AIR WILL LINGER INTO SUNDAY MORNING. A FRONTAL
SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK. SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-035-043-044-051-052-060-061-067>069-100230-
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX-
DAVIESS-MARTIN-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
1025 PM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WIDESPREAD HARD FREEZE EXPECTED TONIGHT. SOME SNOW
SHOWERS POSSIBLE.

HAZARDS: DAMAGE TO SENSITIVE VEGETATION TONIGHT. BRIEFLY REDUCED
VISIBILITY IN SNOW SHOWERS.

TIMING: FREEZING TEMPERATURES AFTER 2 AM EDT. HEAVIEST SNOW
SHOWERS THIS EVENING.

DISCUSSION: COLDER AIR WILL FLOW INTO THE AREA TONIGHT...PRODUCING
A HARD FREEZE ACROSS THE AREA. SCATTERED RAIN AND SNOW SHOWERS
WILL ACCOMPANY THE COLD AIR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

DISCUSSION: COLD AIR WILL LINGER INTO SUNDAY MORNING. A FRONTAL
SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK. SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ038>042-049-100230-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE
1025 PM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WIDESPREAD HARD FREEZE EXPECTED TONIGHT. SCATTERED SNOW
SHOWERS. ISOLATED THUNDERSTORMS.

HAZARDS: DAMAGE TO SENSITIVE VEGETATION TONIGHT. BRIEFLY REDUCED
VISIBILITY IN SNOW SHOWERS. LIGHTNING.

TIMING: FREEZING TEMPERATURES AFTER 2 AM EDT. HEAVIER SNOW SHOWERS
AND ISOLATED THUNDERSTORMS THIS EVENING.

DISCUSSION: COLDER AIR WILL FLOW INTO THE AREA TONIGHT...PRODUCING
A HARD FREEZE ACROSS THE AREA. SCATTERED RAIN AND SNOW SHOWERS
WILL ACCOMPANY THE COLD AIR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN SATURDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

DISCUSSION: COLD AIR WILL LINGER INTO SUNDAY MORNING. A FRONTAL
SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK. SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Apr 8, 10:43 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 PM EDT FRI APR 8 2016

INZ038>042-048-049-090400-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE
1043 PM EDT FRI APR 8 2016

 ... BRIEF HEAVY SNOW SHOWERS POSSIBLE...

LOCALLY HEAVY SNOW SHOWERS...SOME WITH THUNDER...ARE POSSIBLE
THROUGH ABOUT MIDNIGHT ACROSS THE AREA. VISIBILITY MAY BE REDUCED
TO A HALF MILE OR LESS. SOME MINOR SNOW ACCUMULATION WOULD
OCCUR...WHICH COULD LEAD TO SLICK SPOTS ON ROADS.

IF TRAVELING...BE ALERT FOR RAPIDLY CHANGING VISIBILITY AND SLICK
SPOTS.

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:00 PM EDTRiver Flood WarningINDSullivan, Vigo7 days

Nearby

Freeze Warnings in Indiana, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.